Hail, Ralls
- When
- July 25, 3:50 AM CST
- Where
- Ralls County, 2.13 mi WNW of Flinthill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.634, -91.416
A cold front moved through the area, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved through the area, triggering showers and thunderstorms. A few of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 25, 2:09 AM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 309 AM CDT SAT JUL 25 2009 .DISCUSSION... /307 AM CDT SAT JUL 25 2009/ MAIN FORECAST CONCERN REGARDS THE CHANCES OF SHRA/TSRA THE NEXT 24 HOURS. THERE IS GENERAL AGREEMENT IN THE SHORT TERM MODELS THAT FRONT CURRENTLY ACROSS NRN MO WILL MOVE SEWD ACROSS MO/IL TODAY... REACHING A POINT JUST SOUTH OF I-70 BY MIDDAY AND CLEARING THE SRN CWA EARLY THIS EVENING. EXPECT SCT TSRA TO BE ONGOING IN MOISTURE CONVERGENCE ALONG AND AHEAD OF THE FRONT WHERE MUCAPES WILL BE IN EXCESS OF 1000 J/KG. COVERAGE SHOULD INCREASE BY AFTERNOON OVER THE SRN HALF OF THE CWA AS MLCAPES INCREASE AOA 2000 J/KG UNDER INCREASING UVV/S CAUSED BY S/W TROUGH DROPPING SEWD OUT OF THE UPPER MIDWEST. CHANCES WILL BE CONFINED TO SERN MO/SRN IL EARLY THIS EVENING BEFORE THE FRONT MOVES SOUTH OF THE AREA. THERE IS SOME POSSIBLITY OF A FEW STRONG/SEVERE STORMS AHEAD OF THE FRONT GIVEN THE DEGREE OF INSTABILITY AND MODEST DEEP LAYER SHEAR AROUND 30KTS. DRY WEATHER IS THEN EXPECTED FROM LATE THIS EVENING THROUGH MONDAY AS FRONT MOVES SOUTH OF THE AREA AND SUBSIDENCE SETS UP BEHIND TROUGH. NEXT CHANCE OF SHRA/TSRA WILL COME TUESDAY WHEN FRONT MOVES BACK NWD AS A WARM FRONT. MOS TEMPERATURES ARE IN GENERAL AGREEMENT THE NEXT FEW DAYS. WENT A BIT COOLER THAN GUIDANCE FOR HIGHS AS 850MB TEMPERATURES AROUND 16C SUPPORT SLIGHTLY COOLER TEMPERATURES. BRITT && .AVIATION... /1059 PM CDT FRI JUL 24 2009/ FOR THE 06Z TAFS...CDFNT EXTDG FM WI SW THRU NERN CO WILL DROP SEWD THRU THE TAF SITES LT TGT AND SAT MRNG. AN MCS WAS DROPPING S-SEWD THRU SERN IA AND NRN IL ALONG AND JUST AHD OF THE CDFNT. THIS MCS WILL DROP S-SEWD THRU UIN BTWN 06Z AND 08Z SAT...THEN LIKELY WKN AS IT DROPS THRU STL/SUS BTWN 08Z AND 10Z SAT. MOST OF THE CONVECTION MAY REMAIN JUST E OF COU LT TGT. MAY JUST INCLUDE VCTS AT COU...BUT INCLUDE A TEMPO GRP OF TSRA IN STL/SUS. MAY ALSO CONT LLWS IN THE COU...STL AND SUS TAFS LT TGT AND EARLY SAT MRNG AS THE MDLS DEPICT A WLY LLJ OVER CNTRL MO...ALTHOUGH IT SHOULD BE PRETTY MARGINAL. THIS CDFNT SHOULD MOVE SEWD THRU UIN BTWN 08-09Z SAT THEN THRU COU...STL AND SUS BTWN 12-14Z SAT. LINGERING SHOWERS MAY CONT IN COU...STL AND SUS DURING THE EARLY TO MID MRNG HRS ALONG AND JUST BHND THE CDFNT. THE SWLY SFC WND WILL VEER ARND TO A W-NWLY DIRECTION LT TGT AND SAT MRNG AFTER THE PASSAGE OF THE CDFNT. OUTSIDE OF SHRA/TSRA ACTIVITY VFR CONDITIONS SHOULD PREVAIL LT TGT AND SAT MRNG. PREVAILING VFR CLOUD CVR SHOULD CLR OUT SAT AFTN AND EVNG AS A SFC RDG BLDS SEWD INTO THE CWA BHND THE CDFNT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 434 AM CDT SAT JUL 25 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 434 AM CDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY INTO EARLY THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. A FEW OF THESE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1205 AM CDT SAT JUL 25 2009 MOZ018-019-250545- KNOX MO-LEWIS MO- 1205 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND LEWIS COUNTIES UNTIL 1245 AM CDT... AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SOUTH GORIN...OR 18 MILES NORTH OF EDINA...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDINA... GREENSBURG... COLONY... KNOX CITY... LA BELLE... PLEVNA... LEWISTOWN... EWING... STEFFENVILLE... BARING... HURDLAND... NOVELTY... NEWARK... MONTICELLO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 250 AM CDT SAT JUL 25 2009 MOZ018-026-027-250830- KNOX MO-MARION MO-SHELBY MO- 250 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...NORTHEASTERN SHELBY AND NORTHWESTERN MARION COUNTIES UNTIL 330 AM CDT... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BRASHEAR...OR 9 MILES SOUTHWEST OF EDINA...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PLEVNA... SHELBYVILLE... EMDEN... PHILADELPHIA... NOVELTY... LEONARD... NEWARK... BETHEL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CARNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 349 AM CDT SAT JUL 25 2009 MOZ018-026-027-034-035-250930- KNOX MO-MARION MO-MONROE MO-RALLS MO-SHELBY MO- 349 AM CDT SAT JUL 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...SHELBY... MARION...NORTHWESTERN RALLS AND NORTHERN MONROE COUNTIES UNTIL 430 AM CDT... AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PLEVNA...OR 15 MILES SOUTHEAST OF LA PLATA...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBINA... MONROE CITY... CLARENCE... PLEVNA... MAUD... SHELBYVILLE... EMDEN... PHILADELPHIA... WARREN... LEONARD... BETHEL... HUNNEWELL... INDIAN CREEK... THE LANDING... STOUTSVILLE... FLORIDA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. GKS
The St Louis radar (KLSX), 122 km away, was scanning. The volume nearest the first event began at 09:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188486.